Alert archive / New York / Winter Weather Advisories in 2016

Winter Weather Advisory 20, NWS Buffalo, NY

December 16, 201616 counties in New York

NWS Buffalo, NY issued this winter weather advisory at Dec 16, 2016, 3:22 AM EST for 16 counties in New York. It took effect at Dec 16, 2016, 7:00 PM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 3:22 AM EST (08:22 UTC)
In effect from
Dec 16, 2016, 7:00 PM EST
Expired
Dec 18, 2016, 11:57 AM EST
In force
41 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 11:56 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 15, 11:56 PM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1156 PM EST Thu Dec 15 2016

.SYNOPSIS...
Snow showers will continue southeast of the lakes overnight with a
few inches of additional accumulation. Bitterly cold wind chills are
expected tonight across much of Western New York. A warmup is
expected for the early weekend with a period of rain on Saturday,
followed by scattered snow showers on Sunday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of midnight, the most impressive lake effect snow band continues
across Orleans and Monroe counties, down across Ontario county and
toward Binghamton. This band continues to feature an upstream
connection to Lake Huron and the Georgian Bay per MRMS radar and IR
satellite imagery. Based on latest BUFKIT and high resolution model
guidance, wind direction looks fairly uniform through 09Z before the
flow weakens and veers to a more westerly direction. With current
snow accumulation averaging around an inch per hour from surface
observations, expect another 3 to 5 inches of accumulation across
Orleans and western Monroe county, where the heaviest snow persists.
Have thus extended the Lake Effect Snow Warning from Monroe and
expanded it into Orleans county through 12Z. The snow is expected to
weaken rapidly after 12Z and move off over Lake Ontario as the
capping inversion lowers and winds continue very to the southwest.

Winds will continue to gradually die off overnight. Despite this,
wind chills WILL BE near zero most places, but 15 to 25 below zero
for the North Country and interior sections of Oswego county.

By Friday morning only minimal lake effect snow will be left as high
pressure builds into the Lower Great Lakes. This will effectively
lower the capping inversion, bring drier synoptic scale air, and
introduce lighter, more sheared low level flow. Off Lake Erie, a
weaker band of snow may still be ongoing at daybreak across
Chautauqua County, where another inch or so of accumulation is
possible. Winds quickly become southerly during the day, carrying
what remains of the lake effect snow out over Lake Erie and into
southern Ontario in the afternoon near Port Colborne. A few light
snow showers may clip the NY shoreline up to Buffalo with minimal
accumulation. Off Lake Ontario, a few flurries or light snow showers
will continue through early morning southeast of the lake from Wayne
to Oswego counties. This will then drift north into the lake and tea
kettle as flow becomes light and land breeze dominated. What remains
of the lake effect snow will then move north into Ontario near
Prince Edward Point and Kingston during the afternoon and evening.
Any additional accumulations will be minimal.

Otherwise the rest of the area outside of lake effect should see
some breaks in the clouds in the morning, before mid level clouds
thicken in advance of the next system. It will be another cold day
with highs in the lower 20s on the lake plains and the mid to upper
teens across higher terrain, but those highs will not be reached
until the end of the day when warm advection increases. Winds will
be lighter however, so wind chill will not be as much of a factor.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As we move into the weekend, Western and North-Central New York will
see a brief respite from the recent cold temperatures, as a
positively-tilted full-latitude upper level trough sweeps across the
Western U.S.. Downstream surface cyclogenesis over the Midwest
coupled with mild southwesterly flow aloft ahead of the trough will
drive a broad WAA across much of the eastern U.S.. Isentropic ascent
will be maximized across the lower Great Lakes and Mid-Atlantic
states Friday night, as the surface low matures over the lower Ohio
Valley. Closer to home, this means that we should the development of
widespread snow across the forecast area, working its way from west
to east Friday night as moisture and lift increase across the area.
The broad nature of the uplift and lack of deep, focused upper level
forcing will limit snowfall rates, producing a prolonged period of
generally light snow through the night and into Saturday morning
that should yield a general 2-4 inches across the forecast area,
with a few higher elevation areas running in the 3-5 inch range.

As we move through the day on Saturday, the surface low will
continue to track northeast, with consensus guidance currently
suggesting a track across southern Ontario. Continued warm advection
will result in a changeover from snow to light rain showers during
the afternoon hours on Saturday. At the present time, it appears
that while there may be a brief period of sleet or freezing rain
during the  changeover, the afternoon timing of the changeover, and
the lack of a sharp warm nose aloft, suggest that this period of
mixed precipitation will be short-lived and of little consequence to
most areas. However, it may present more of a problem for central
New York, and a shift in the strength/location of the low-level jet
core to the west could shift the location and timing of any mixed
precipitation into the western Southern Tier or lower Genesee
valley, and this will need to be monitored closely over the next day
or so.

The aforementioned warm air advection will produce a significant
warm-up across the forecast area, with temperatures rising from
readings in the teens and 20s Friday into the low to mid 40s by the
end of the day on Saturday. Rain showers will give way to a period
of moderate rainfall Saturday night as the surface low tracks into
the Saint Lawrence valley and the associated cold front sweeps
across the area with ample upper level support as a sharp upper
level trough dropping out of the upper Midwest phases with a
shortwave ejecting out of the Plains states. We may see a brief
transition over to snow on the back side of the front as much colder
air pours into the region Sunday night, but sharp subsidence/rapid
drying behind the front should prevent any accumulation. The quarter
to half inch of rainfall Saturday night should be absorbed by the
ample snowpack in many areas, and should not present any
hydrological concerns.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
During the course of Monday and Monday evening...leftover scattered
lake effect snow showers east of the lakes will lift northward to
the Buffalo and Watertown areas and fall apart altogether as high
pressure builds across the region...the low level flow backs around
to southwesterly and becomes rather sheared...and warm air advection
develops aloft. Otherwise...dry and cold weather will prevail...with
highs in the lower to mid 20s Monday followed by lows in the teens
Monday night.

Widespread dry and quiet weather along with a notable warming trend
will then follow for both Tuesday and Wednesday...as the surface
ridge will be anchored either across or a bit to the southeast of
our region...with our area under the influence of attendant drier
air and subsidence. Speaking more specifically with respect to temps...
daytime highs should rebound to within a few degrees of the freezing
mark on Tuesday...before climbing into the upper 30s to lower 40s
on Wednesday. Meanwhile...nighttime lows will recover into the 20s.

The dry weather will then come to an end on Thursday as the next low
pressure system works into our region and brings us our next general
chance of precipitation to close out the period. With the medium range
guidance showing rather large disparities in the track/strength of
this low and consequently temperatures across our region...for now
a generic low chance of rain and snow for Thursday appears to be the
best course to follow...along with with forecast highs close to a
consensus of the available guidance.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Bands of lake effect snow will impact the KROC and KJHW terminals
overnight with IFR/VLIFR conditions. Scattered snow showers could
bring KIAG and KBUF briefLY into MVFR conditions. KART will
remain VFR.

The lake effect snow weakens by daybreak with VFR conditions
returning to all TAF sites after 12Z Friday.

Outlook...

Friday...VFR.
Saturday...MVFR/IFR. Snow and rain likely.
Sunday...MVFR early...then VFR.
Monday...Areas of lake effect snow...otherwise VFR.
Tuesday...VFR.

&&

.MARINE...
Winds will subside overnight with small craft advisory conditions
improving by Friday morning as high pressure builds over the lakes,
but another large storm system will arrive over the eastern lakes in
time for the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Chill Advisory until 7 AM EST Friday for NYZ006>008.
     Lake Effect Snow Warning until 7 AM EST Friday for NYZ002-003-
     019-020.
     Winter Weather Advisory until 5 AM EST Friday for NYZ001-
     010>014-021-085.
MARINE...Small Craft Advisory until 1 AM EST Friday for LEZ020.
         Small Craft Advisory until 4 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 1 AM EST Friday for LOZ030.
         Small Craft Advisory until 4 AM EST Friday for LOZ042.
         Small Craft Advisory until 6 AM EST Friday for LOZ043>045.

&&

SYNOPSIS...TMA/WCH
NEAR TERM...CHURCH/TMA
SHORT TERM...WOOD
LONG TERM...JJR
AVIATION...TMA/WCH
MARINE...TMA/WCH
Hazardous weather outlook, Dec 15, 11:32 PM EST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1132 PM EST THU DEC 15 2016

NYZ006>008-170445-
OSWEGO-JEFFERSON-LEWIS-
1132 PM EST THU DEC 15 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010>014-021-085-170445-
NIAGARA-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-ALLEGANY-
SOUTHERN ERIE-
1132 PM EST THU DEC 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-003-019-020-170445-
ORLEANS-MONROE-CHAUTAUQUA-CATTARAUGUS-
1132 PM EST THU DEC 15 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-170445-
WAYNE-NORTHERN CAYUGA-
1132 PM EST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES FRIDAY
NIGHT AND SATURDAY. SNOW WILL OVERSPREAD THE AREA FRIDAY NIGHT AND
CONTINUE INTO SATURDAY MORNING BEFORE CHANGING TO RAIN. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED ACROSS LOWER
ELEVATIONS...WITH 3 TO 5 INCHES ACROSS HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170445-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1132 PM EST THU DEC 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Dec 15, 11:39 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     SNOW             2 NNW ROCHESTER         43.19N  77.63W
12/15/2016  M7.5 INCH        MONROE             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601470

HITCHCOCK
Local storm report, Dec 15, 11:45 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1145 PM EST THU DEC 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             1 ESE IRONDEQUOIT       43.20N  77.55W
12/15/2016  M10.0 INCH       MONROE             NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601471

HITCHCOCK
Local storm report, Dec 16, 12:00 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1200 AM EST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 1 NW OSWEGO             43.47N  76.52W
12/15/2016  M84 MPH          LOZ044             NY   COAST GUARD

&&

EVENT NUMBER BUF1601472

HITCHCOCK
Local storm report, Dec 16, 12:05 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1205 AM EST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             4 NNW ROCHESTER         43.22N  77.65W
12/15/2016  M12.0 INCH       MONROE             NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601473

HITCHCOCK
Local storm report, Dec 16, 1:10 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
110 AM EST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             ROCHESTER AIRPORT       43.12N  77.68W
12/16/2016  M10.9 INCH       MONROE             NY   ASOS

            PAST 24 HOURS

&&

EVENT NUMBER BUF1601474

HITCHCOCK
Local storm report, Dec 16, 1:16 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
116 AM EST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             WEBSTER                 43.21N  77.42W
12/16/2016  M9.5 INCH        MONROE             NY   SOCIAL MEDIA

            FOREST LAWN BEACH

&&

EVENT NUMBER BUF1601475

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:05 PM ESTSpecial Weather StatementBUFMonroe, Ontario, Orleans85 min
Dec 15, 11:14 PM ESTSpecial Weather StatementBUFMonroe, Orleans2 hr
Dec 16, 3:05 AM ESTSmall Craft AdvisoryBUF34 hr
Dec 16, 11:51 AM ESTSpecial Marine WarningBUF54 min
Dec 16, 3:30 PM ESTSpecial Weather StatementBUFOrleans60 min
Dec 16, 3:44 PM ESTLake Effect Snow AdvisoryBUFJefferson8 hr
Dec 16, 4:08 PM ESTSpecial Weather StatementBUFJefferson52 min

Nearby

Winter Weather Advisories in New York, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.